MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112670
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Pain (1994)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided by the complainant and review of medical records, the patient experienced pain post implant of the flat mesh.Per medical records five years post implant the patient underwent explant of the flat mesh.The medical records indicate that following explant the pain was gone and the incision was healed with no further complaints.The explanting surgeon noted that "the mesh was certainly too close to the surface and had not healed properly." based on the information provided, no definitive conclusion can be made, however it would appear that the placement of the implant contributed to the patient's postoperative course.Review of manufacturing records indicate product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in january, 2013.Should additional information be provided, a supplemental emdr will be submitted.Not returned - sample unavailable.
 
Event or Problem Description
The following was reported via maude event report (mw5095893): "inguinal hernia/bulge in the abdominal wall/first noticed after doing sit-ups about 4 months earlier had bard surgical repair with mesh.Started having pain and on (b)(6) 2020 due to shooting and radiating pain in abdomen he had it removed at (b)(6) once removed doing great no issues." the following is based on medical records provided by the contact: (b)(6) 2015: the patient underwent an open umbilical hernia repair with implant of a bard/davol 2x12" flat mesh.(b)(6) 2019 and (b)(6) 2019: about 4 years later, the patient had multiple complaints of sharp abd pain and discomfort.(b)(6) 2019: the patient had a surgeon consultation who examined the patient; as reported during the exam the patient felt "ripping and tearing," and the surgeon stated he did not feel a hernia.As reported the pain worsened for the patient after the exam.(b)(6) 2019: an abdominal ct indicated a normal ct scan with no evidence of hernia recurrence.(b)(6) 2020: the patient underwent an additional surgical procedure with explant of the bard/davol flat mesh.(b)(6) 2020: the patient had a follow up phone call (telemedicine) due to covid-19 with surgeon and reported that the patient was doing great, no issues.The previously reported nerve pain was gone, the incision was healed and had no further complaints.Upon further communication, it was reported that the patient had no recurrent hernia noted and had no physical revisit due to covid-19; the surgeons reported that the mesh was certainly too close to the surface and had not healed properly.
 
Event or Problem Description
The following was reported via maude event report (mw5095893): "inguinal hernia/bulge in the abdominal wall/first noticed after doing sit-ups about 4 months earlier had bard surgical repair with mesh.Started having pain and on (b)(6) 2020 due to shooting and radiating pain in abdomen he had it removed at (b)(6) once removed doing great no issues." the following is based on medical records provided by the contact: (b)(6) 2015: the patient underwent an open umbilical hernia repair with implant of a bard/davol 2x12" flat mesh.(b)(6) 2019: about 4 years later, the patient had multiple complaints of sharp abd pain and discomfort.(b)(6) 2019: the patient had a surgeon consultation who examined the patient; as reported during the exam the patient felt "ripping and tearing," and the surgeon stated he did not feel a hernia.As reported the pain worsened for the patient after the exam.(b)(6) 2019: an abdominal ct indicated a normal ct scan with no evidence of hernia recurrence.(b)(6) 2020: the patient underwent an additional surgical procedure with explant of the bard/davol flat mesh.(b)(6) 2020: the patient had a follow up phone call (telemedicine) due to covid-19 with surgeon and reported that the patient was doing great, no issues.The previously reported nerve pain was gone, the incision was healed and had no further complaints.Upon further communication, it was reported that the patient had no recurrent hernia noted and had no physical revisit due to covid-19; the surgeons reported that the mesh was certainly too close to the surface and had not healed properly.
 
Additional Manufacturer Narrative
Based on the information provided by the complainant and review of medical records, the patient experienced pain post implant of the flat mesh.Per medical records five years post implant the patient underwent explant of the flat mesh.The medical records indicate that following explant the pain was gone and the incision was healed with no further complaints.The explanting surgeon noted that "the mesh was certainly too close to the surface and had not healed properly." based on the information provided, no definitive conclusion can be made, however it would appear that the placement of the implant contributed to the patient's postoperative course.Review of manufacturing records indicate product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in january, 2013.Addendum: h11: this is an addendum to the initial emdr.This supplemental emdr is submitted to report the corrected date of event.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - sample unavailable.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10540681
Report Number1213643-2020-08410
Device Sequence Number3209069
Product Code FTL
UDI-Device Identifier00801741016523
UDI-Public(01)00801741016523
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2018
Device Catalogue Number0112670
Device Lot NumberHUWL1294
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient Weight84